Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

October 12, 2010Burlington County, Camden County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Oct 12, 2010, 3:37 AM EDT for Burlington County, Camden County, New Jersey. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2010, 3:37 AM EDT (07:37 UTC)
Expired
Oct 12, 2010, 4:30 AM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Camden County, NJ

The radar

The Philadelphia radar (KDIX), 53 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2010-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2010-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS81 KPHI 120737
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 AM EDT TUE OCT 12 2010

NJZ017>020-027-PAZ071-120830-
CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
337 AM EDT TUE OCT 12 2010

...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT 
BURLINGTON...CAMDEN...GLOUCESTER...OCEAN AND PHILADELPHIA COUNTIES...

AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE EXTENDING 
FROM 7 MILES EAST OF PHILADELPHIA TO 7 MILES WEST OF CAMDEN...MOVING 
EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR RIVERSIDE... 
WILLINGBORO AROUND 345 AM...PEMBERTON...MOUNT HOLLY AROUND 400 
AM...COUNTRY LAKE ESTATES...BROWNS MILLS AROUND 415 AM...TABERNACLE 
AND SHAMONG AROUND 430 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER 
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES.

LAT...LON 3974 7475 3983 7538 3985 7535 3985 7525
      3987 7525 3988 7527 3992 7525 4009 7500
      4008 7497 4004 7499 4003 7498 4006 7495
      4007 7490 3998 7437

$$

HAYES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:59 AM EDT, 38 minutes earlier.

Area forecast discussion, Oct 12, 2:59 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 AM EDT TUE OCT 12 2010

.SYNOPSIS...
A WEAK FRONT WILL CROSS THE REGION TODAY...ALONG WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS. THE FRONT WILL DROP SOUTH OF THE REGION
TONIGHT...FOLLOWED BY WEAK HIGH PRESSURE. THE HIGH WILL CROSS THE
AREA WEDNESDAY INTO WEDNESDAY NIGHT...THEN MOVE OFFSHORE THURSDAY.
LOW PRESSURE DEVELOPING OFF THE MID ATLANTIC COAST THURSDAY MORNING
WILL MOVE NORTH...BRINGING RAIN TO THE AREA THURSDAY INTO FRIDAY.
HIGH PRESSURE WILL BUILD IN BEHIND THE LOW FOR THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM FOR TODAY WILL BE THE
POTENTIAL FOR SHOWERS AND THUNDERSTORMS WITH THE LOW LEVEL BOUNDARY
MOVING SOUTH TODAY.

THE SHOWER AND THUNDERSTORM ACTIVITY WITH THE FRONT HAS WANED THIS
MORNING. MUCH OF THE ACTIVITY LATE LAST EVENING AND EARLY THIS
MORNING FIRED ON OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. THE
AIRMASS JUST ABOVE THE LOW LEVEL INVERSION REMAINED UNSTABLE...WITH
JUST ENOUGH MID LEVEL SHEAR FOR ORGANIZATION. THIS INITIAL ACTIVITY
IS ASSOCIATED WITH A WEAK JET STREAK IN THE MID LEVELS.

THE ACTIVITY WILL WEAKEN...BUT THE COVERAGE WILL BE PROBLEMATIC
EARLY THIS MORNING. AFTER THIS...THE PROBLEM BECOMES HOW MUCH
CONVECTION FIRES ON THE BOUNDARY LATER THIS MORNING AND THIS
AFTERNOON. SINCE IT IS TOUGH TO TELL WHERE THE FRONT IS NOW
(CONTAMINATION FROM LOW LEVEL COOLING AND CONVECTIVE OVERTURNING)
IT MAY BE JUST AS TOUGH TO PIN DOWN THIS AFTERNOON.

FOR NOW...WILL CARRY THE BEST CHANCE OF SHOWERS AND POSSIBLE
THUNDERSTORMS THIS MORNING ACROSS SOUTHERN AREAS...BASED ON WHAT IS
UPSTREAM. AFTER THIS...THE FOCUS SHOULD BE ON THE BOUNDARY ITSELF
THIS AFTERNOON. INSTABILITY WILL BE MARGINAL...BUT THE MID LEVEL
WIND FIELD WILL INCREASE THIS AFTERNOON WITH THE APPROACH OF A SHORT
WAVE NOW OVER THE THE NORTHERN GREAT LAKES.

MID LEVEL LAPSE RATES WILL BE MARGINAL...BUT THERE MAY BE ENOUGH IN
PLACE FOR SOME ORGANIZATION. THE QUESTION REMAINS COVERAGE...AND FOR
THIS REASON WILL NOT INCLUDE ENHANCED WORDING FOR SOUTHERN ZONES FOR
THE AFTERNOON HOURS. THIS IS DUE IN PART TO COLLABORATION WITH SPC
CONCERNING DEEP CONVECTIVE CHANCES.

MOST OF THE CLOUDINESS WITH BE CONVECTIVE RELATED...AND FOR THE MOST
PART SHOULD SEE SOME SUNSHINE AFTER THE CLOUDS THIN THIS MORNING.
BASED ON THIS...HIGHS WERE MAINLY BASED ON A MOS BLEND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE FRONT DROPS SOUTH THIS EVENING...AS THE SHORT WAVE KICKS IT
SOUTH. THERE MAY BE A FEW SHOWERS ACROSS EASTERN MARYLAND...DELAWARE
AND SOUTHERNMOST NEW JERSEY WITH THE FRONT...BUT NOT ENOUGH COVERAGE
FOR A MENTION AT THIS POINT. SKIES SHOULD CLEAR THIS EVENING FROM
SOUTH TO NORTH BEHIND THE FRONT. NOT MUCH OF A LOW LEVEL PUSH WITH
REGARD TO WIND...SO MOST PLACES SHOULD BE ABLE TO DECOUPLE.

THE RADIATIONAL COOLING ACROSS NORTHERN AREAS SHOULD ALLOW LOWS TO
DROP BELOW THE DEW POINTS. SINCE THE GROWING SEASON HAS ENDED FOR
THE SOUTHERN POCONOS AND SUSSEX COUNTY NEW JERSEY...NO FROST OR
FREEZE HEADLINES NEEDED THIS MORNING.

FOR THE MOST PART...USED THE MOS BLEND FOR LOWS TONIGHT...AND
DROPPED THEM A COUPLE OF DEGREES IN THE COOLER LOCATIONS. THIS COULD
BRING SOME LOCATIONS IN THE PINE BARRENS CLOSE TO 40 DEGREES...BUT
FOR NOW WILL KEEP TEMPERATURES OUT OF THE FROST RANGE.

WITH HIGH PRESSURE IN PLACE AT THE SURFACE AND FLAT MID LEVEL
RIDGING...WEDNESDAY SHOULD BE MAINLY SUNNY AND DRY. AFTER A COOL
START...HIGHS SHOULD BE ABLE TO REBOUND TO NEAR THE MOS BLEND.

THE MID LEVEL RIDGING WILL BE SHORT LIVED AS A DEVELOPING LONG WAVE
TROUGH OVER THE UPPER MID WEST DEEPENS AS IT MOVES EAST. THE 0000
UTC GFS WANTS TO CLOSE THIS SYSTEM OFF FASTER THAN THE ECMWF AND
0000 UTC NAM. EITHER WAY...CLOUD WILL INCREASE WEDNESDAY NIGHT...BUT
DRY AIR IN THE COLUMN OVERHEAD SHOULD KEEP RAIN TO THE WEST.
INCREASING CLOUDINESS SHOULD KEEP LOWS WEDNESDAY NIGHT FROM REACHING
AS LOW AS THE COLDER GFS MOS...SO A BLEND WAS USED FOR LOWS.

WHILE THERE ARE DIFFERENCES IN THE MODEL DEPICTION OF THE MID LEVEL
TROUGH POSITION FOR THURSDAY AND THURSDAY NIGHT...THERE IS ENOUGH
NOW IN PLACE TO SUGGEST AN A WET AND POSSIBLY WINDY PERIOD THURSDAY
INTO FRIDAY.

BOTH THE GFS AND ECMWF SHOW THE MID LEVEL SHORT WAVE BREAKING IN THE
LONGER WAVE TROUGH OVER THE MID ATLANTIC THURSDAY EVENING. AHEAD OF
IT...STRONG WARM AIR ADVECTION WILL MOISTEN THE COLUMN QUICKLY...AND
BASED ON THE SHORT WAVE POSITION THURSDAY EVENING...THE RAIN CHANCES
WERE INCREASED FOR THURSDAY. AT THIS POINT...BASED ON THE STRONG
ISENTROPIC UPGLIDE...THE PRECIPITATION SHOULD FALL AS RAIN RATHER
THAN SHOWERS.

ALL MODELS SHOULD INSTABILITY (MOSTLY ALOFT) THURSDAY AFTERNOON AND
THURSDAY EVENING ACROSS DELAWARE AND COASTAL NEW JERSEY. NOT SURE
YET IF THIS WILL BE SIGNIFICANT...AS THE CONVECTION WILL BE
OCCURRING DURING STRONG WARM AIR ADVECTION WITH A STRONG INVERSION
NEAR THE SURFACE. THE CONVECTION SHOULD BE ABLE TO TAP THE HIGH
PRECIPITABLE WATER (WHICH HAS A LINK THE MOISTURE NEAR CUBA) FOR
THURSDAY NIGHT.

FOR NOW...WILL HOLD OFF ON MENTIONING HEAVY RAIN THE GRIDDED AND
TEXT FORECASTS...BUT THIS MAY HAVE TO BE ADDED AT SOME POINT IF THE
CONNECTION TO THE TROPICS REMAINS. THERE ARE FAIRLY LARGE
DIFFERENCES IN THE QPF VALUES FOR THURSDAY NIGHT BETWEEN THE ECMWF
AND THE GFS...BUT THE TROPICAL LINK COULD EASILY PRODUCE 1 TO 3
INCHES OF RAIN IN THE POCONOS AND NORTHWEST NEW JERSEY. MAY ALSO
HAVE INCLUDE A MENTION OF THUNDER (AGAIN MOSTLY ROOTED ABOVE THE
BOUNDARY LAYER).

RIGHT NOW...BOTH THE GFS AND ECMWF SHOW THE MID LEVEL SYSTEM CLOSING
OFF OVER SOUTHERN NEW ENGLAND FRIDAY MORNING. IF THE PLACEMENT IS
CORRECT (AND THE AGREEMENT BETWEEN MODELS IS ENCOURAGING)...IT COULD
BE THAT THE RAIN WILL TAPER OFF FROM SOUTHWEST TO NORTHEAST FRIDAY.
THIS TREND HAS BEEN FOLLOWED FOR THE FORECAST FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THERE ARE INITIAL COMMONALITIES AMONG THE MAJOR MODELS REGARDING
THE COASTAL SYSTEM THAT WILL DOMINATE THE EARLY PART OF THIS
PERIOD, AS THEY ALL BEGIN TO DEVELOP A SURFACE LOW NEAR THE
CAROLINA COAST IN RESPONSE TO THE APPROACHING MID LEVEL SYSTEM.
AFTER THAT, AS OFTEN IS THE CASE THIS FAR OUT, THEY BEGIN TO
DIVERGE SOME WITH THE GFS /AND IN THIS CASE THE GEFS/ BEING LESS
PROGRESSIVE THAN THE CANADIAN OR THE ECMWF. WITH THIS RUN, THE
FORMER TWO STACK AND SLOW THE SURFACE LOW BY THE TIME IT
APPROACHES CAPE COD AT 00Z SATURDAY, WHILE THE CANADIAN AND THE
ECMWF DO THE SAME NEAR MAINE. THE MODELS QUITE POSSIBLY WILL
CHANGE ALLIANCES AND NOT SETTLE ON AN ULTIMATE SOLUTION FOR A
LITTLE WHILE YET, AND WHERE THE SYSTEM PARKS THE SURFACE LOW IS
KEY TO HOW THE FIRST PART OF THE LONG TERM PLAYS OUT.

FOR NOW, WE ARE FOCUSING OUR BEST POPS EARLY IN THE PERIOD,
MAINTAINING A RATHER WINDY AND COOL FORECAST DURING THAT TIME FRAME,
AND THEN GOING WITH CONTINUITY REGARDING IMPROVEMENT AS THE PERIOD
WEARS ON.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A FRONTAL BOUNDARY REMAINS IN OUR VICINITY THIS MORNING. HOWEVER, AS
A WEAK AREA OF LOW PRESSURE SLIDES TO OUR EAST DURING THE COURSE OF
THE DAY, THE FRONT WILL BE PULLED THROUGH THE REGION. SOME CLUSTERS
OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE AREA
MAINLY THROUGH MIDDAY BEFORE CLEARING OUT. THE TIMING OF THE FRONTAL
PASSAGE WILL DETERMINE WHEN THE SHOWER/THUNDER ACTIVITY WANES. FOR
NOW, CONFINED MOST OF THE ACTIVITY UNTIL MIDDAY BUT THUNDER WAS
LIMITED TO EARLY THIS MORNING. A FAIRLY BRIEF TIME OF SOMEWHAT LOWER
CEILINGS AND VISIBILITIES WILL ACCOMPANY THE SHOWERS/STORMS. SOME
LOCALIZED GUSTY WINDS MAY OCCUR WITH ANY STRONG ACTIVITY, BUT JUST
HEAVIER DOWNPOURS/LIGHTNING LOOKS TO BE THE MAIN
THREATS. WE TOYED AROUND WITH PUTTING IN SOME FOG EARLY THIS MORNING
ESPECIALLY WHERE RAIN OCCURRED EARLIER, HOWEVER CONFIDENCE IS NOT
ALL THAT HIGH GIVEN ONGOING ACTIVITY. THEREFORE, GENERALLY DID NOT
INCLUDE FOG BUT WILL MONITOR AND AMEND AS NEEDED. OTHERWISE, SOME
STRATOCUMULUS ALONG WITH SOME MID TO HIGH CLOUDS ARE EXPECTED TODAY
AS DRYING IS GRADUAL. THE WINDS HAVE BEEN LIGHT IN GENERAL THIS
MORNING BUT SORT OF ALL OVER THE PLACE GIVEN SEVERAL OUTFLOW
BOUNDARIES SEEN ON RADAR IMAGERY EARLIER. OVERALL, A WESTERLY WIND
WILL SHIFT TO THE NORTHWEST AND NORTH DURING THE DAY AND INCREASE TO
ABOUT 10 KNOTS. THE WIND WILL THEN SETTLE SOME TONIGHT AS ANY MIXING
WANES.

THE CLOUD COVER IS EXPECTED TO THIN AND DISSIPATE TONIGHT AS HIGH
PRESSURE GRADUALLY APPROACHES FROM THE WEST. DRIER AIR IS FORECAST
TO PUSH IN DURING THE NIGHT WITH A LITTLE WIND HOLDING UP AT MOST
TERMINALS. THEREFORE, WE ARE NOT ANTICIPATING MUCH FOG AT THIS TIME
DURING THE OVERNIGHT.

.OUTLOOK...
HIGH PRESSURE BUILDS INTO OUR AREA TOWARD DAYBREAK WEDNESDAY. AS
THIS HIGH SHIFTS TO OUR EAST WEDNESDAY NIGHT, A COLD FRONT AND AREA
OF LOW PRESSURE APPROACHES TOWARD DAYBREAK THURSDAY. THIS WILL ALLOW
THE WINDS TO SHIFT FROM AN EASTERLY DIRECTION AND MOISTURE TO BE ON
THE INCREASE. THE STORM SYSTEM HAS THE POTENTIAL TO REDEVELOP NEAR
THE MID ATLANTIC COAST THURSDAY INTO FRIDAY AND POSSIBLY BE A STRONG
COASTAL STORM. THIS LOOKS TO BRING A WIDESPREAD RAIN EVENT ALONG
WITH LOW CEILINGS/VISIBILITIES AND GUSTY WINDS. THE EXACT TRACK AND
INTENSITY OF THE SURFACE LOW WILL GOVERN THE DETAILS. AS THE SYSTEM
MOVES AWAY LATER FRIDAY AND SATURDAY, A GUSTY NORTH TO NORTHWEST
WIND IS EXPECTED.

&&

.MARINE...
A FRONTAL BOUNDARY REMAINS DRAPED IN OUR VICINITY THIS MORNING AS A
WEAK AREA OF LOW PRESSURE WILL TRAVEL ALONG IT. ALOFT, A POTENT
TROUGH IS AMPLIFYING ACROSS THE NORTHEAST. THE COMBINATION OF THIS
AND THE FRONTAL BOUNDARY, IS GENERATING AREAS OF SHOWERS AND
EMBEDDED THUNDERSTORMS. EARLIER, STRONG CONVECTION MOVED ACROSS MOST
OF THE WATERS AND SEVERAL OUTFLOW BOUNDARIES WERE SEEN ON RADAR
IMAGERY. ADDITIONAL SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE
ESPECIALLY UNTIL ABOUT MIDDAY. THE AFOREMENTIONED FRONT WILL THEN
SLIDE TO THE EAST ALLOWING FOR A PRONOUNCED WIND SHIFT. AS HIGH
PRESSURE BUILDS TOWARD OUR AREA TONIGHT, A NORTHERLY FLOW MAY BECOME
ENHANCED A LITTLE AS A SHOT OF CAA OCCURS. THE FORECAST SOUNDINGS
CONTINUE TO NOT BE ALL THAT ROBUST WITH THIS, THEREFORE PERHAPS SOME
GUSTS TO 20 KNOTS OCCURS FOR A TIME TONIGHT.

HIGH PRESSURE SETTLES OVER THE AREA WEDNESDAY, BUT THEN SHIFTS OFF
TO THE EAST. A FRONTAL BOUNDARY AND SURFACE LOW ARE THEN FORECAST TO
APPROACH WEDNESDAY NIGHT INTO THURSDAY. AS A CLOSED LOW DEVELOPS AND
MOVES INTO THE MID ATLANTIC REGION, A NEW SURFACE LOW LOOKS TO
DEVELOP IN THE VICINITY OF THE MID ATLANTIC COAST THURSDAY. THERE IS
UNCERTAINTY REGARDING THE TRACK AND STRENGTH OF THIS STORM, HOWEVER
THERE ARE INDICATIONS THAT GALE FORCE WINDS ARE A DISTINCT
POSSIBILITY ESPECIALLY ON THE BACKSIDE OF THE LOW. WE CONTINUED TO
CAP THE WINDS AT GALE FORCE, BUT THIS COULD CHANGE DEPENDING HOW
FAST AND WHERE THE STORM INTENSIFIES. THE 00Z WAVEWATCH GUIDANCE DID
NOT APPEAR TO BE SIGNIFICANTLY DIFFERENT FROM CONTINUITY, THEREFORE
NO MAJOR CHANGES WERE MADE TO THE WAVE GRIDS. THE STORM SHOULD BE
MOVING FARTHER AWAY FROM THE AREA SATURDAY, HOWEVER A GUSTY
NORTHWESTERLY FLOW LOOKS TO PERSIST.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...DELISI
AVIATION...GORSE
MARINE...GORSE
Hazardous weather outlook, Oct 12, 3:26 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 AM EDT TUE OCT 12 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-130730-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
326 AM EDT TUE OCT 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE POTENTIAL EXISTS FOR RAIN TO FALL HEAVILY AT TIMES THURSDAY
AFTERNOON INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-130730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
326 AM EDT TUE OCT 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 12, 12:58 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1258 AM EDT TUE OCT 12 2010

NJZ017-018-020-022-023-025>027-120600-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-COASTAL ATLANTIC NJ-
COASTAL OCEAN NJ-GLOUCESTER NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
1258 AM EDT TUE OCT 12 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...
BURLINGTON...CAMDEN...CAPE MAY...GLOUCESTER AND OCEAN COUNTIES...

AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 14 MILES NORTH OF ATLANTIC CITY...
MOVING EAST AT 35 MPH. THESE THUNDERSTORMS WILL BE NEAR BEACH
HAVEN...NORTH BEACH HAVEN AROUND 115 AM...HARVEY CEDARS AND BARNEGAT
LIGHT AROUND 130 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IN ADDITION...AS MUCH AS AN INCH OF RAIN MAY FALL IN LESS THAN 45
MINUTES. THIS MUCH RAIN COULD RESULT IN LOCALIZED STREET FLOODING...
AS WELL AS FLOODING OF POOR DRAINAGE AREAS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3968 7412 3952 7425 3950 7433 3953 7434
      3953 7440 3949 7438 3949 7432 3945 7429
      3935 7441 3931 7455 3927 7483 3971 7491
      3982 7415 3975 7418 3972 7415 3975 7412
      3977 7415 3977 7412 3980 7413 3983 7408

HAYES
Special weather statement, Oct 12, 1:00 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 AM EDT TUE OCT 12 2010

PAZ060-067-068-120600-
BERKS PA-CHESTER PA-MONTGOMERY PA-
100 AM EDT TUE OCT 12 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...CHESTER AND
MONTGOMERY COUNTIES...

AT 1256 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES NORTHWEST OF LANCASTER...
MOVING EAST AT 35 MPH. THESE THUNDERSTORMS WILL BE NEAR WOMELSDORF
AROUND 115 AM...SINKING SPRING...WERNERSVILLE AROUND 130 AM...
BIRDSBORO...FLYING HILLS AROUND 145 AM...AMITY GARDENS AND STOWE
AROUND 200 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4043 7554 4002 7556 4003 7595 4011 7595
      4014 7590 4036 7621 4036 7624 4043 7635
      4044 7635

HAYES
Special weather statement, Oct 12, 1:21 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
121 AM EDT TUE OCT 12 2010

NJZ009-010-012-013-015-PAZ060-061-068-069-120615-
BERKS PA-BUCKS PA-HUNTERDON NJ-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONTGOMERY PA-SOMERSET NJ-WESTERN MONMOUTH NJ-
121 AM EDT TUE OCT 12 2010

...A STRONG THUNDERSTORM WILL AFFECT BERKS...BUCKS...HUNTERDON...
LEHIGH...MERCER...MIDDLESEX...MONMOUTH...MONTGOMERY AND SOMERSET
COUNTIES...

AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF ALLENTOWN...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR SELLERSVILLE...SILVERDALE AROUND
130 AM...ROBESONIA...DUBLIN AROUND 145 AM...NEW HOPE...LAMBERTVILLE
AROUND 200 AM...PENNINGTON AND HOPEWELL AROUND 215 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 4048 7448 4021 7449 4027 7555 4045 7555

HAYES
Special weather statement, Oct 12, 1:26 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
126 AM EDT TUE OCT 12 2010

NJZ020-026-120630-
COASTAL OCEAN NJ-OCEAN NJ-
126 AM EDT TUE OCT 12 2010

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR SEASIDE HEIGHTS AND LAVALLETTE
AROUND 145 AM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3992 7406 3980 7408 3980 7412 3982 7410
      3991 7409 3989 7412 3986 7412 3979 7416
      3978 7432 3996 7436 4001 7404 3996 7404

HAYES
Special weather statement, Oct 12, 1:39 AM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
139 AM EDT TUE OCT 12 2010

PAZ060-067>071-120645-
BERKS PA-BUCKS PA-CHESTER PA-DELAWARE PA-MONTGOMERY PA-
PHILADELPHIA PA-
139 AM EDT TUE OCT 12 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...
BUCKS...CHESTER...DELAWARE...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 136 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTH OF READING...MOVING
EAST AT 30 MPH. THESE THUNDERSTORMS WILL BE NEAR NEW MORGAN...
ELVERSON AROUND 145 AM...PUGHTOWN...KENILWORTH AROUND 200
AM...TRAPPE... ROYERSFORD AROUND 215 AM...EVANSBURG...SKIPPACK
AROUND 230 AM... NORTH WALES AND SPRING HOUSE AROUND 245 AM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 4035 7514 4003 7512 4002 7595 4011 7595
      4014 7590 4022 7602 4034 7602

HAYES
Special weather statement, Oct 12, 3:37 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 AM EDT TUE OCT 12 2010

NJZ017>020-027-PAZ071-120830-
CAMDEN NJ-GLOUCESTER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
PHILADELPHIA PA-SOUTHEASTERN BURLINGTON NJ-
337 AM EDT TUE OCT 12 2010

...SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS WILL AFFECT
BURLINGTON...CAMDEN...GLOUCESTER...OCEAN AND PHILADELPHIA COUNTIES...

AT 334 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE EXTENDING
FROM 7 MILES EAST OF PHILADELPHIA TO 7 MILES WEST OF CAMDEN...MOVING
EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR RIVERSIDE...
WILLINGBORO AROUND 345 AM...PEMBERTON...MOUNT HOLLY AROUND 400
AM...COUNTRY LAKE ESTATES...BROWNS MILLS AROUND 415 AM...TABERNACLE
AND SHAMONG AROUND 430 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3974 7475 3983 7538 3985 7535 3985 7525
      3987 7525 3988 7527 3992 7525 4009 7500
      4008 7497 4004 7499 4003 7498 4006 7495
      4007 7490 3998 7437

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:23 PM EDTSpecial Weather StatementPHIUnion67 min
Oct 11, 8:26 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Morris, Somerset45 min
Oct 11, 9:51 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more114 min
Oct 11, 9:59 PM EDTSpecial Weather StatementPHIBurlington61 min
Oct 11, 10:04 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden56 min
Oct 11, 10:06 PM EDTSpecial Weather StatementPHIMiddlesex54 min
Oct 11, 10:08 PM EDTSpecial Weather StatementPHIHunterdon67 min
Oct 11, 10:27 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset63 min
Oct 11, 10:34 PM EDTSpecial Weather StatementPHIMercer, Middlesex56 min
Oct 11, 10:44 PM EDTSpecial Weather StatementPHIBurlington, Ocean61 min
Oct 11, 11:10 PM EDTSpecial Weather StatementPHICumberland, Salem65 min
Oct 11, 11:25 PM EDTSpecial Weather StatementPHIBurlington, Ocean65 min
Oct 11, 11:29 PM EDTSpecial Weather StatementPHIMercer, Monmouth61 min
Oct 11, 11:37 PM EDTSpecial Marine WarningPHI53 min
Oct 11, 11:38 PM EDTSpecial Weather StatementPHICumberland67 min
Oct 11, 11:50 PM EDTSpecial Weather StatementPHICape May55 min
Oct 11, 11:57 PM EDTSpecial Weather StatementPHIMonmouth33 min
Oct 12, 12:20 AM EDTSpecial Weather StatementPHICape May55 min
Oct 12, 12:22 AM EDTSpecial Marine WarningPHI53 min
Oct 12, 12:23 AM EDTSpecial Weather StatementPHIOcean37 min
Oct 12, 12:25 AM EDTSpecial Weather StatementPHICape May65 min
Oct 12, 12:58 AM EDTSpecial Weather StatementPHIAtlantic62 min
Oct 12, 1:21 AM EDTSpecial Weather StatementPHIMercer54 min
Oct 12, 1:26 AM EDTSpecial Weather StatementPHIOcean64 min
Oct 12, 12:43 AM EDTSpecial Weather StatementPHIBerks62 min
Oct 12, 1:00 AM EDTSpecial Weather StatementPHIBerks60 min
Oct 12, 1:39 AM EDTSpecial Weather StatementPHIMontgomery66 min
Oct 11, 10:01 PM EDTSpecial Weather StatementPHIQueen Anne's59 min
Oct 11, 10:16 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's59 min
Oct 11, 10:20 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot55 min
Oct 11, 11:17 PM EDTSpecial Weather StatementPHICaroline58 min
Oct 11, 11:14 PM EDTSpecial Weather StatementPHIKent31 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.